This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Toxic Dermatitis Due to Ergot. Presented by Dr. H. C. L. Lindsay.
Mrs. H. is a 28 year old robust Mexican housewife. Six weeks ago her menses were overdue, and she took 1 drachm (3.89 Gm.) of ergot. A short time later an eruption appeared on the flexures of the body and of the arms and in the groins, starting in the axillas as a "dry rash" which when scratched produced wheals. Five days ago, after application of sulfur ointment, the eruption became moist.
The eruption now appears to be a dermatitis somewhat resembling erythema multiforme; it itches severely and has an urticarial element. The patient states that she is "allergic to oranges in excess." She treated herself with sulfur ointment and later with calamine lotion; the eruption is lessening under the arms.
Dr. Maximilian E. Obermayer: This case illustrates the features of follicular toxic dermatitis associated with
Wilhelm LFX, Hall AF. LOS ANGELES DERMATOLOGICAL SOCIETY. Arch Derm Syphilol. 1943;48(1):134–140. doi:10.1001/archderm.1943.01510010138025
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: